| Catalog Number |
SXPP1B408 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint #(b)(4) this report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: -what was being done when the needle pulled-off (removal from package / during handling prior to use on patient/ during passage through tissue / during tying / post-op)? passing through tissue.-did the needle fall into the patient? if so, please provide the following information:no -were x-rays taken to locate the needle?no -was the needle piece removed from the patient during the same procedure? yes c.Does the needle remain in the patient¿s tissue?no d."what tissue structure is it located? size of the needle retainedn/a e.Are any plans in place to remove the needle piece in future?" no -if retained, what is the surgeon's opinion of consequences to the patient? no consequence attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.¿ what is the lot number? d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.H6 component code: g07002 ¿ device not returned.
Event or Problem Description
It was reported that a patient underwent a total hip arthroscopy in 2024 and barbed suture was used.The needle popped off the suture while passing through tissue.There were no adverse patient consequences.Additional information was requested.
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was provided: what is the lot number? 100qeq.Is the device for this event (hip surgery) available to be returned for evaluation? if yes, to who and where can a return kit be send for recollection? no discarded.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 2/21/2025 this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.